Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Livedo Reticularis on knees, thighs and arms - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Hypertension and Heart Disease
Answered by

General & Family Physician
Practicing since : 2008
Answered : 2693 Questions
Doctor :   Hi
Doctor :   How can I help you.
User :   is this completely confidential even if an illegal substance is mentioned?
Doctor :   Yes absolutely.
User :   I think i have been getting Livedo Reticularis on my knees, thighs and upper arms after using cocaine and being cold. is this dangerous?
User :   The purple circles go away if I take a hot bath but then my flesh is sore
Doctor :   Ok
Doctor :   Since how long have you been having these skin lesions?
User :   they are under the skin and i've noticed them in the past 2-3 months, maybe 4 times in total
User :   the skin is not raised nor is there pain or itching, just purple rings
Doctor :   Have you consulted a dermatologist for this condition ?
Doctor :   Or have you been diagnosed as livedo reticularis
User :   no, i believe it is circulatory and i cannot tell me doctors about drug use. i showed my doctor photos of it today and told him it happens when i'm cold and he came up with livedo reticularis
Doctor :   Ok,
User :   it is not ON my skin, but under
Doctor :   You need to understand that there are huge number of skin lesions that mimic it.
User :   i did some research online and this is the only thing it looks like
Doctor :   But to brief you about it there is no specific treatment protocol for Livedo Reticularis.
User :   and several of the articles mentioned coldness and cocaine use
Doctor :   Rewarming the area in idiopathic cases or treatment of the underlying cause is the line of treatment.
User :   is it dangerous as far as my heart goes?
Doctor :   Yes absolutely right,
User :   is the sore flesh consistent with symptoms once the discoloration goes away?
Doctor :   You have to be tested for SLE or Snedden's or LE ?
Doctor :   to rule out other causes.
User :   it ONLY happens when I've used a lot of cocaine and am cold
Doctor :   The most important thing is if you do not stop cocaine use and prevent yourself from cold temperatures the vessels become permanently dilated and livedo reticularis becomes permanent regardless of the surrounding temperature.
User :   the discoloration remains?
Doctor :   Yes very much.
User :   is there a risk of stroke or anything like that?
Doctor :   So, please try to go to a Drug-de-addiction specialist to come back to a healthy status.
User :   i am not an addict - i just use recreationally
Doctor :   Sometimes you have a chance of hypertension, cerebrovascular accidents, and transient ischemic attacks.But could you let me know your age before I can tell you how susceptible you are ?
User :   I am 45 and I have hypertension, but maintain good blood pressure with medication. My weight is very low
Doctor :   Ok, Please try to take my suggestion.
Doctor :   As you have a great life ahead, & moreover you are not an addict it shall doubly help you to get better soon.
User :   if it happens again, do i need to go to the emergency room?
Doctor :   Please go ahead and go to a dermatologist to diagnose it properly. You need not fear that he would disclose it, Go to someone whom you can rely on.
User :   the insurance companies have access to all records!!
Doctor :   Without a physical examination it becomes very difficult for any doctor to diagnose in dermatological problems.
Doctor :   Ok , need to brief you more about this.
User :   LR is circulatory, though, yes? and not a skin problem?
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor